Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 25, 2017, 5:51 PM EDT for Emanuel County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 25, 2017, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS82 KFFC 252151
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT TUE JUL 25 2017
GAZ076-086-098-113-252230-
Toombs GA-Jefferson GA-Emanuel GA-Treutlen GA-
551 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHEASTERN
JEFFERSON...EMANUEL AND EASTERN TREUTLEN COUNTIES UNTIL 630 PM EDT...
At 549 PM EDT...a line of strong thunderstorms extended from near
Wadley to near Oak Park, moving north at 5 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and
very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
flooding of Streets,and roads, especially in poor
drainage areas, as well as rising water on creeks and
streams.
Some locations in the path of these storms include
Swainsboro, Wadley, Twin City, Stillmore, Oak Park, Garfield,
Summertown, Nunez, Modoc, Canoochee, Blundale, Three Points,
Dellwood, Lexsy, Colemans Lake and the George L. Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3235 8225 3228 8223 3228 8234
3235 8241 3273 8245 3276 8243 3277 8246
3281 8246 3302 8229 3293 8227 3284 8232
3280 8221 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 2149Z 198DEG 6KT 3284 8236 3233 8230
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:44 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 25, 3:44 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 344 PM EDT Tue Jul 25 2017 .SHORT TERM /Tonight through Wednesday Night/... Current radar loop shows showers and thunderstorms mainly across central GA with some isolated storms across N GA. A weak surface trough extending through central Georgia will continue to serve as a catalyst for convection through this evening and again Wednesday. expecting these showers and thunderstorm to continue through this evening and then dissipate by midnight. Will see another round of redevelopment tomorrow afternoon as the main area of moisture and the trough does not move much over the next 24 hours. The highest PoPs tomorrow will again be across central GA in the vicinity of these aforementioned features with lower coverage expected for north Georgia. A few thunderstorms could become briefly strong or severe during peak afternoon/evening heating with locally damaging wind gusts and heavy rainfall being the primary concerns. 01 .LONG TERM /Thursday through Tuesday/... Long term period continues to feature a highly anomalous pattern for this time of year with a full latitude trough this weekend transitioning to a closed low by early next week. We still are looking at increased rain chances with timing though much earlier by some 12 hours Friday afternoon into Friday night. This could create some issues related to timing of best thunderstorm chances but for now will continue to advertise likely in the extended. Deese && .PREV DISCUSSION... LONG TERM /Wednesday Night through Monday/... A surface boundary will extend across central GA at the start of the long term. This would separate somewhat drier air over north GA from deeper moisture central. However...not expecting the air mass to become dry enough to remove pops for any length of time. A strong short wave dropping from the Great Lakes to the mid Atlantic states should push a another front to the TN Valley on Friday. Likely pops still look okay for far north GA for that time...with chance pops elsewhere. The front should continue to push into central GA as the broad eastern trough deepens over the weekend. For the first of the week...the southeast is dominated by a deep upper trough for this time of year. Cyclonic flow over the southeast will keep chance pops in through the period and temperatures not as hot as previous days. 41 AVIATION... 18Z Update... Some SHRA/TSRA mainly across central GA this afternoon with VFR conditions across the ATL area TAF sites. Things should stay that way for the ATL area with some isolated showers developing this afternoon. Will basically see a repeat tomorrow afternoon as the main frontal boundary has stalled across Central GA. Winds will stay out of the W-NW over night then turn to the NE around sunrise and E through Wed afternoon. Wind speeds are expected to stay 10kt or less. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 71 91 / 20 30 30 40 Atlanta 73 91 74 90 / 20 30 30 40 Blairsville 66 87 67 85 / 20 30 20 30 Cartersville 71 92 72 91 / 20 30 20 30 Columbus 74 93 75 93 / 40 40 20 40 Gainesville 72 89 72 88 / 20 30 30 40 Macon 72 91 72 91 / 40 40 30 40 Rome 72 93 73 92 / 20 20 20 30 Peachtree City 71 92 71 91 / 20 40 30 40 Vidalia 74 87 74 89 / 40 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Jul 25, 11:01 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1101 AM EDT Tue Jul 25 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1101 AM EDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected across north and central Georgia this afternoon and evening...however the favored area for development will be central Georgia. A few strong to severe thunderstorms will be possible. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. Given the possibility of multiple rounds of thunderstorms affecting the same regions, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are possible each day mainly in the afternoon and evening...a few storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 25, 4:26 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT TUE JUL 25 2017
GAZ076-085-086-097-098-109>111-252115-
Jefferson GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Johnson GA-
Laurens GA-Dodge GA-
426 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHWESTERN WHEELER...NORTHWESTERN TELFAIR...NORTHWESTERN EMANUEL...
WESTERN TREUTLEN...JOHNSON...LAURENS AND DODGE COUNTIES UNTIL 515 PM
EDT...
At 424 PM EDT...a line of strong thunderstorms extended from near
Wrightsville to Abbeville, moving east at 10 mph.
HAZARD...40 mph wind up to dime sized hail, frequent lightning and
very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, McRae, Eastman, Wrightsville, Helena, East Dublin, Wadley,
Milan, Adrian, Dexter, Cadwell, Chauncey, Rentz, Summertown, Union,
Kite, Spann, Lothair, Plainfield and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8236 3241 8258 3232 8270 3200 8289
3199 8311 3202 8329 3241 8312 3253 8304
3268 8279 3279 8266 3279 8262 3282 8256
3282 8252 3286 8252 3291 8228 3284 8232
3281 8222
TIME...MOT...LOC 2024Z 254DEG 9KT 3274 8251 3265 8265 3241 8291 3229
8303 3205 8322
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 25, 4:52 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 PM EDT TUE JUL 25 2017
GAZ033-044>046-054-055-057-252130-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
452 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...NORTH
FULTON...SOUTHWESTERN ROCKDALE...CLAYTON...SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY AND EASTERN SOUTH FULTON COUNTIES UNTIL 530 PM
EDT...
At 451 PM EDT...strong thunderstorms extended from Cascade Heights
to Hapeville to Ellenwood to Arabia Mountain, moving southwest at 10
mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Fayetteville, Jonesboro, East Point, Stockbridge, Union
City, Forest Park, Riverdale, College Park, Morrow, Hapeville, Lake
City, Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta, Lake
Spivey, Rex, Hidden Valley Park, Cascade Heights, Lakewood Park and
Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3377 8446 3369 8426 3371 8415 3357 8410
3347 8437 3351 8451 3366 8464
TIME...MOT...LOC 2051Z 029DEG 8KT 3373 8447 3366 8442 3362 8429 3366
8415
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 25, 5:10 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT TUE JUL 25 2017
GAZ085-086-097-098-252200-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
510 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...NORTHEASTERN
TREUTLEN...SOUTHEASTERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 600 PM EDT...
At 509 PM EDT...a line of strong thunderstorms extended from near
Garfield to near Nunez to East Dublin, moving north at 5 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, East Dublin, Twin City, Adrian, Garfield, Nunez,
Spann, Covena, Modoc, Canoochee, Orianna, Norristown, Minter, Lovett,
Norristown Junction, Meeks, Lexsy, Brewton and Blackville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3250 8217
3246 8232 3248 8296 3268 8293 3266 8231
3271 8210 3266 8208 3261 8200
TIME...MOT...LOC 2109Z 184DEG 6KT 3261 8204 3253 8233 3256 8287
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 25, 5:32 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT TUE JUL 25 2017
GAZ032-043-044-252200-
Douglas GA-Cobb GA-South Fulton GA-
532 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...
SOUTHWESTERN COBB AND NORTHERN SOUTH FULTON COUNTIES UNTIL 600 PM
EDT...
At 531 PM EDT...a strong thunderstorm was over Austell, moving south
at 20 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Smyrna, Powder Springs, Austell, Lithia Springs,
Sweetwater Creek State Park, Six Flags Over Georgia, Campbellton,
Sandtown, Chapel Hill and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8475 3379 8472 3382 8472 3391 8466
3387 8452 3378 8453 3375 8457 3373 8454
3367 8455 3364 8470 3375 8478
TIME...MOT...LOC 2131Z 021DEG 16KT 3383 8461
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 25, 5:46 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT TUE JUL 25 2017
GAZ044-054-055-252230-
Fayette GA-Clayton GA-South Fulton GA-
546 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN CLAYTON
AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
At 545 PM EDT...a strong thunderstorm was near Fayetteville, moving
southwest at 15 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fayetteville, Jonesboro, Peachtree City, Union City, Riverdale,
Tyrone, Lovejoy, Woolsey, Inman, Bonanza, JW Smith Reservoir, Sandy
Creek and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3358 8450 3350 8431 3343 8433 3344 8435
3335 8435 3335 8439 3333 8453 3345 8463
TIME...MOT...LOC 2145Z 026DEG 12KT 3348 8445
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 25, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT TUE JUL 25 2017
GAZ076-086-098-113-252230-
Toombs GA-Jefferson GA-Emanuel GA-Treutlen GA-
551 PM EDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHEASTERN
JEFFERSON...EMANUEL AND EASTERN TREUTLEN COUNTIES UNTIL 630 PM EDT...
At 549 PM EDT...a line of strong thunderstorms extended from near
Wadley to near Oak Park, moving north at 5 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and
very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
flooding of Streets,and roads, especially in poor
drainage areas, as well as rising water on creeks and
streams.
Some locations in the path of these storms include
Swainsboro, Wadley, Twin City, Stillmore, Oak Park, Garfield,
Summertown, Nunez, Modoc, Canoochee, Blundale, Three Points,
Dellwood, Lexsy, Colemans Lake and the George L. Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3235 8225 3228 8223 3228 8234
3235 8241 3273 8245 3276 8243 3277 8246
3281 8246 3302 8229 3293 8227 3284 8232
3280 8221 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 2149Z 198DEG 6KT 3284 8236 3233 8230
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:04 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Jul 25, 9:56 AM EDT | Special Weather Statement | FFC | Chattahoochee | 49 min |
| Jul 25, 10:37 AM EDT | Special Weather Statement | FFC | Muscogee | 38 min |
| Jul 25, 10:55 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Jul 25, 11:38 AM EDT | Special Weather Statement | FFC | Marion | 37 min |
| Jul 25, 12:32 PM EDT | Special Weather Statement | FFC | Schley, Sumter, Webster | 58 min |
| Jul 25, 1:32 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Sumter | 58 min |
| Jul 25, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jul 25, 3:42 PM EDT | Special Weather Statement | FFC | DeKalb | 48 min |
| Jul 25, 3:45 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 45 min |
| Jul 25, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 19 min |
| Jul 25, 3:58 PM EDT | Special Weather Statement | FFC | Rockdale | 47 min |
| Jul 25, 4:19 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 41 min |
| Jul 25, 4:26 PM EDT | Special Weather Statement | FFC | Dodge, Johnson, Laurens | 49 min |
| Jul 25, 4:52 PM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Jul 25, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 36 min |
| Jul 25, 5:10 PM EDT | Special Weather Statement | FFC | Emanuel | 50 min |
| Jul 25, 5:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 25, 5:46 PM EDT | Special Weather Statement | FFC | Fayette | 44 min |
| Jul 25, 6:00 PM EDT | Special Weather Statement | FFC | Douglas | 45 min |
| Jul 25, 6:26 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson | 49 min |
| Jul 25, 6:40 PM EDT | Special Weather Statement | FFC | Douglas | 50 min |
| Jul 25, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 43 min |
| Jul 25, 7:22 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Jul 25, 7:23 PM EDT | Special Weather Statement | FFC | Douglas | 52 min |
| Jul 25, 7:28 PM EDT | Special Weather Statement | FFC | Carroll | 47 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.